MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 9.5 FR DUAL-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUFF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG 9.5 FR DUAL-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUFF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number 7726950
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebs0439 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the sales rep that the patient was seen in the hospital, while at the facility the patients port was flushed with saline and a crack was noted near the cuff and filled up with saline at the tunnel site.No reported patient injury.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed and was determined to be use related.One 9.5 fr dual lumen groshong chronic catheter was returned for evaluation.An initial visual observation showed use residue on the sample and suturing material on the suture wing.The catheter appeared to be trimmed between the 8 cm and 9 cm depth markers.A ¿c¿-shaped split was observed proximal to the tissue ingrowth cuff, between the 24 cm and 25 cm depth markers.Some tensile weakness was observed at the split site during tactile evaluation.Both lumens of the catheter were flushed with a 12 ml syringe of water and a leak was observed in the red (distal) lumen.A microscopic observation revealed the ¿c¿-shaped split had well-defined edges and the fracture surface was observed to be smooth and granular in texture.The shape, location, and texture of the split observed in the returned sample are evidence of a burst failure caused by over-pressurization.A lot history review (lhr) of rebs0439 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
GROSHONG 9.5 FR DUAL-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUFF
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7043295
Report Number3006260740-2017-02079
Device Sequence Number19122409
Product Code FOZ
UDI-Device Identifier00801741041570
UDI-Public(01)00801741041570
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K860256
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7726950
Device Catalogue Number7726950
Device Lot NumberREBS0439
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2017
Event Location Hospital
Initial Date Received by Manufacturer 11/01/2017
Supplement Date Received by Manufacturer11/30/2017
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date01/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1